Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Higher monotonicity properties and inequalities for zeros of Bessel functions

Authors: Laura Nicolò-Amati Gori, Andrea Laforgia and Martin E. Muldoon
Journal: Proc. Amer. Math. Soc. 112 (1991), 513-520
MSC: Primary 33C10
MathSciNet review: 1062389
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: L. Lorch and P. Szegö have considered the sign-regularity of the higher differences (with respect to the rank $ k$) of the sequence $ \{ {c_{\nu k}}\} $ of positive zeros of the Bessel function $ {C_\nu }(x)$. Our main purpose here is to extend one of their main results to the higher derivatives with respect to $ \kappa $ when $ {c_{\nu k}}$ is appropriately defined as a function of a continuous variable $ \kappa $ rather than the discrete variable $ k$, and the difference operator is replaced by a derivative operator. We also present some inequalities arising from these and other results.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 33C10

Retrieve articles in all journals with MSC: 33C10

Additional Information

Keywords: Bessel functions, zeros, higher monotonicity, inequalities
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society